Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 1, 2015, 4:49 PM MST for Coconino County, Arizona. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 4:49 PM MST (23:49 UTC)
- Expired
- Jul 1, 2015, 5:01 PM MST
- In force
- 12 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 171 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
461 WUUS55 KFGZ 012349 SVRFGZ AZC005-020015- /O.NEW.KFGZ.SV.W.0039.150701T2349Z-150702T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 449 PM MST WED JUL 1 2015 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 515 PM MST * AT 448 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF TUBA CITY...AND MOVING SOUTHWEST AT 20 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... TUBA CITY AROUND 515 PM MST. THIS INCLUDES THE FOLLOWING HIGHWAYS... STATE ROUTE 264 BETWEEN MILE MARKERS 325 AND 326...AND NEAR MILE MARKER 332. HIGHWAY 160 BETWEEN MILE MARKERS 323 AND 332. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WIND GUSTS... DESTRUCTIVE HAIL...DEADLY LIGHTING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. HEAVY RAIN FLOODS ROADS QUICKLY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3601 11114 3618 11125 3620 11103 3616 11090 TIME...MOT...LOC 2348Z 065DEG 16KT 3614 11103 $$ 41
1 follow-up statement
901
WWUS55 KFGZ 020001
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
501 PM MST WED JUL 1 2015
AZC005-020009-
/O.CAN.KFGZ.SV.W.0039.000000T0000Z-150702T0015Z/
COCONINO-
501 PM MST WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COCONINO COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING (12 MILES EAST OF TUBA CITY)
HAS WEAKENED BELOW SEVERE LIMITS. THEREFORE THE WARNING HAS BEEN
CANCELLED.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3601 11114 3618 11125 3620 11103 3616 11090
TIME...MOT...LOC 2353Z 065DEG 16KT 3595 11256
$$
41What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:48 PM MST, 1 hour 1 minute earlier.
Area forecast discussion, Jul 1, 3:48 PM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 348 PM MST WED JUL 1 2015 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA INTO NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...A DELAYED START TO CONVECTION TODAY, BUT ONCE THE CAP WAS BROKEN, SEVERAL VERY POWERFUL STORMS DEVELOPED. GOLF BALL SIZED HAIL WAS REPORTED IN ASSOCIATION WITH A THUNDERSTORM NEAR PARKS, AND QUARTER SIZED HAIL WAS OBSERVED IN BELLEMONT AND FORT VALLEY. SO FAR TODAY, THE MAJORITY OF SHOWERS AND THUNDERSTORMS HAVE OCCURRED OVER HIGHER TERRAIN FROM THE MOGOLLON RIM NORTHWARD, WHICH MAKES SENSE GIVEN THE CONVECTIVE ACTIVITY THAT OCCURRED SOUTH OF THE RIM LAST NIGHT. CURRENT RADAR AND SATELLITE TRENDS INDICATE SHOWER AND THUNDERSTORM ACTIVITY WILL RELOCATE INTO THE LITTLE COLORADO RIVER VALLEY AND POSSIBLY YAVAPAI AND NORTHERN GILA LATER THIS AFTERNOON AND EVENING. THURSDAY THROUGH SATURDAY...WIND SHEAR DECREASES AS THE MID AND UPPER LEVEL HIGH SHIFTS TOWARD THE STATE. MOISTURE PROFILES ARE FORECAST TO DECREASE ONLY SLIGHTLY, SO EXPECT SCATTERED AFTERNOON/EVENING STORMS OVER THE HIGHER TERRAIN. THE STRONGER E/NE STEERING FLOWS OF THE PAST COUPLE DAYS WILL DECREASE, SO STORMS WILL BE LESS LIKELY TO ROLL OFF THE HIGHER TERRAIN INTO THE LOWER VALLEYS AND POPS IN THESE AREAS ARE LOWER. BY SUNDAY AND INTO EARLY NEXT WEEK, THE MID LEVEL HIGH IS FORECAST TO RE-POSITION SOUTH AND EAST OF OUR AREA RESULTING IN A FEW DAYS OF A MORE SOUTHERLY FLOW. STORM CHANCES WILL CONTINUE MAINLY OVER AND NORTH OF THE MOGOLLON RIM AND WHITE MTNS. THIS STEERING FLOW IS NOT AS FAVORABLE FOR STORMS SOUTH OF THE RIM. TEMPERATURES SHOULD BE NEAR TO A FEW DEGREES ABOVE SEASONAL AVERAGES. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING...GENERALLY MOVING TO THE WEST. THE LARGEST THREATS TO AVIATION WILL BE THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS TO 50 KTS. THE AREA MOST LIKELY FOR STRONG/SEVERE STORMS WILL BE FROM THE GRAND CANYON ALONG THE MOGOLLON RIM/WHITE MTNS SOUTH INTO GILA AND YAVAPAI COUNTIES. STORM COVERAGE SHOULD BEGIN TO DECREASE AFT 06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A RIDGE OF HIGH PRESSURE OVER THE REGION WILL KEEP A MOIST AND UNSTABLE AIR MASS ACROSS NORTHERN ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON. SOME STORMS THIS EVENING MAY BECOME STRONG TO SEVERE. FRIDAY THROUGH SUNDAY...A TYPICAL MONSOON WEATHER PATTERN WILL CONTINUE WITH DAILY CHANCES SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN CLOSE TO NORMAL. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR AVIATION...MCS FIRE WEATHER...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 1, 5:23 AM MST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 523 AM MST WED JUL 1 2015 AZZ004>018-037>040-020330- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 523 AM MST WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON AND THEN MOVE WEST INTO THE VALLEYS. A FEW STORMS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTH ACROSS YAVAPAI AND GILA COUNTIES COULD BECOME SEVERE...WITH WIND GUSTS UP TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONSOONAL FLOW WILL REMAIN OVER NORTHERN ARIZONA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 1, 2:12 PM MST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 212 PM MST WED JUL 1 2015 AZZ013-014-017-012200- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-WHITE MOUNTAINS-LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- 212 PM MST WED JUL 1 2015 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN NAVAJO AND SOUTHWESTERN APACHE COUNTIES... AT 210 PM MST...A STRONG THUNDERSTORM WAS NEAR VERNON...OR 20 MILES EAST OF SHOW LOW...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VERNON...LAKE OF THE WOODS--PINETOP-LAKESIDE...BROWN CREEK CAMPGROUND...PINETOP COUNTRY CLUB...MCNARY AND LOS BURROS CAMPGROUND. THIS INCLUDES THE FOLLOWING HIGHWAYS... STATE ROUTE 260 BETWEEN MILE MARKERS 353 AND 356...AND BETWEEN MILE MARKERS 363 AND 365. HIGHWAY 60 BETWEEN MILE MARKERS 349 AND 365. STATE ROUTE 61 BETWEEN MILE MARKERS 353 AND 357. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3424 10954 3404 10961 3410 10996 3436 10988 TIME...MOT...LOC 2110Z 107DEG 9KT 3416 10970 MCS
Local storm report, Jul 1, 2:29 PM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
229 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL PARKS 35.26N 111.95W
07/01/2015 M1.75 INCH COCONINO AZ TRAINED SPOTTER
MEASURED GOLF BALL SIZED HAIL. STONES WERE FAIRLY FLAT.
&&
EVENT NUMBER FGZ1500069
TRCLocal storm report, Jul 1, 2:41 PM MST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
241 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL FORT VALLEY 35.27N 111.73W
07/01/2015 M1.00 INCH COCONINO AZ TRAINED SPOTTER
&&
EVENT NUMBER FGZ1500070
TRCLocal storm report, Jul 1, 3:01 PM MST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
301 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL BELLEMONT 35.23N 111.82W
07/01/2015 M1.00 INCH COCONINO AZ NWS OFFICE
A LOT OF PEA TO DIME SIZED HAIL WITH A FEW PIECES TO
QUARTER SIZE.
&&
EVENT NUMBER FGZ1500071
CLMLocal storm report, Jul 1, 4:15 PM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
415 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 14 SE BAGDAD 34.43N 113.00W
06/30/2015 YAVAPAI AZ DEPT OF HIGHWAYS
TREES DOWN ALONG SR-96 AT MM 18. REPORTED BY AZDOT.
TIME ESTIMATED.
&&
EVENT NUMBER FGZ1500072
TRCLocal storm report, Jul 1, 4:33 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
433 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL PARKS 35.26N 111.95W
07/01/2015 M1.75 INCH COCONINO AZ TRAINED SPOTTER
MEASURED GOLF BALL SIZED HAIL.
&&
EVENT NUMBER FGZ1500069
TRCThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
| Jul 1, 12:42 AM MST | Special Weather Statement | FGZ | Yavapai | 33 min |
| Jul 1, 1:23 AM MST | Special Weather Statement | FGZ | 22 min | |
| Jul 1, 1:49 PM MST | Special Weather Statement | FGZ | Apache | 41 min |
| Jul 1, 2:12 PM MST | Special Weather Statement | FGZ | 48 min | |
| Jul 1, 2:17 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 28 min |
| Jul 1, 2:30 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 30 min |
| Jul 1, 2:36 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Jul 1, 2:43 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 32 min |
| Jul 1, 3:05 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 25 min |
| Jul 1, 3:12 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 48 min |
| Jul 1, 3:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 16 min |
| Jul 1, 3:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 20 min |
| Jul 1, 4:15 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Jul 1, 4:21 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.